It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-01-2009, 06:46 PM   #1
Member
(female)
 
Join Date: Aug 2005
Posts: 73
shopgirl37 HB User
Changing Blood Pressure Medicine

Hi I currently take lotrel 5/20 but it seem it has stop working. I going to ask my doctor to change my medicine. My question is when your doctor changes your blood pressure medicine to another. Are there any side effect from that change. For example I take a lotrel and my doctor changes my mecidine to beta blocker or calcium channel.

Let me know

 
Old 02-02-2009, 07:07 AM   #2
Senior Member
(female)
 
Join Date: Mar 2007
Location: Plano, Texas USA
Posts: 184
ms58 HB User
Re: Changing Blood Pressure Medicine

Lotrel is a calcium channel blocker with an ace inhibitor, combination pill. Sometimes if the med you are taking stops working as well as it used to, the doc will add a low dose of another med rather than completely stop the one you are taking. Often low doses of a few different classes of meds work better than just a large dose of one. I normally need to add 12.5 HCTZ, a diuretic to whatever else I am taking in order to achieve good BP control.

But, to answer your question, each drug class has some sort of withdrawal sequence, some very short, others longer.

If the Lotrel you are taking isn't causing any bad side effects, think about the addition of another at a low dose. And don't take a calcium channel blocker with a beta blocker, that is not a recommended combination.

Last edited by ms58; 02-02-2009 at 08:54 AM.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lupus and blood pressure spikes when sleeping. Sunsetnan Lupus 121 07-26-2010 07:21 AM
high blood pressure? Aletam High & Low Blood Pressure 3 03-17-2009 02:03 AM
Changing Blood Pressure Medicine amarti41 High & Low Blood Pressure 1 02-15-2009 06:05 PM
High Blood pressure Cause or Effect? bbrodhead High & Low Blood Pressure 19 07-09-2007 07:31 PM
do you think that blood pressure medicine could be giving me anxiety attacks? boiler454 Anxiety 3 05-14-2007 04:27 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!